Hail, Marion
- When
- August 29, 1:45 PM EST
- Where
- Marion County, Marion
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -83.133
Nickel size hail was observed.
1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 29, 2:15 AM EST, 11 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 AM EDT FRI AUG 29 2003 WRMFNT PUSHING NE ACRS THE CWA ERY THIS MRNG AND SO FAR NO PCPN WITH IT. IN SHORT TERM...INTO FRI NITE...MODEL IN FAIR AGREEMENT. ETS LTL SLOWER BRINGING FNT THRU THIS EVNG. COMP BRING IT TO CLE AREA ARND 00Z. WL GO WITH LKLY POPS TDA MNLY AFTN THOUGH DO HAVE CHC MRNG POPS IN GRIDS. ETS WAS SLOWEST WITH FNT THIS EVNG BUT MOVES IT FURTHER TO S THAN GFS BY 12Z...MORE LIKE NGM. GRDLY ENDG PCPN NRN ZNS TNGT BUT KP AT IT GOING IN SRN AREA OVRNGT. INIT LKLY POPS ERY DROPPING TO CHC AFT 04-06Z S WITH FNT MOVG THRU. ATTM NOT SURE HOW THE REST OF THE WEEKEND IS GOING TO GO. HAVE A HARD TIME BLVG GFS SPCLY WITH AMT PCPN AND KEEPING FNT FURTHERN N. HOWEVER WITH ZNL FLOW IT WL BE HARD TO MOV TO FAR OUT OF THE RGN. WL KP SAT AND SUN DRY ADDING CHC TO SRN AREAS MON. .CLE... OH...NONE. PA...NONE. WCR
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-291145- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 541 AM EDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY A COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS WILL BE LIKELY AND THERE IS A CHANCE THAT A FEW OF THE THUNDERSTORMS COULD BE SEVERE MAINLY THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
OHZ003-006-008>014-017>023-027>033-036>038-089-PAZ002-003-292015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 115 PM EDT FRI AUG 29 2003 A LINE OF STRONG THUNDERSTORMS HAVE DEVELOPED JUST SOUTH OF THE LAKE ERIE SHORE LINE. THE LINE EXTENDED FROM FROM EASTERN ERIE COUNTY IN PENNSYLVANIA ACROSS NORTHEAST OHIO...THEN SOUTHWEST INTO MORROW COUNTY. THE LINE WAS MOVING NORTHEAST AT 35 MPH. THESE THUNDERSTORMS COULD PRODUCE SMALL HAIL...HEAVY RAIN AND GUSTY WINDS TO 35 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. WSF
The Cleveland radar (KCLE), 141 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Nickel size hail was observed.
Thunderstorms dumped up to three inches of rain on Trumbull County during the evening hours. Spotters in Warren measured 2.34 inches of rain between 6 and 7 p.m. with a storm total of 2.75 inches. 2.90 inches of rain was measured in Leavittsburg with 2.5 inches in Howland Township. Widespread urban and lowland flooding occurred in the county. Water up to two feet deep was reported on roads in Warren, Niles and Howland Township. Dozens of basements experienced basement flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5332810, 5332811.